MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-35540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that the inner collet of 2 mesa sm stature spinal system deformity, uniplanar screws; size ø5.5x40 mm broke during reduction.The screws were left in the patient; however, they were not final locked.Surgery was successfully completed with a five minute delay.No adverse consequences or medical intervention were reported.This report captures the second of two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It has been determined that the issue may have been related to surgical technique since this type of failure can occur during the locking process.It is possible that the rod was not fully seated into the inner collet prior to partial locking.If the rod is not fully seated prior to partial locking, then the inner collet can be pressed against the rod and may fracture.Ultimately, this potential failure mode was unable to be confirmed since the device remains implanted and no root cause for the issue was able to be determined.
 
Event or Problem Description

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10155627
Report Number3004774118-2020-00115
Device Sequence Number16669496
Product Code NKB
UDI-Device Identifier10888857049888
UDI-Public10888857049888
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-35540
Device Catalogue Number3001-35540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1